Get E-Book on COVID-19

Q. Ever since I got the Nexplanon implant, I have two periods every month. What to do?

Answered by
Dr. Vidyaprem
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on May 11, 2020
I’ve been on nexplanon for a year after my first baby. Every since the implant I have 2 periods every month. Before I started birth control I was regular. I knew exactly when I was starting my period. Recently my doctor told me to take birth control pills while on nexaplanon to see if it would decrease my periods. I’ve been taking the pills for a week straight and my period has been on for 8 days which isn’t normal. My period is heavy, light, it’ll stop, then start again. I don’t know what I should do. I just want my period to go back to normal

Dr. Vidyaprem

Obstetrics And Gynaecology
#

dear welcome to iclinq. com

Implanon is associated with altered bleeding patterns. generally it settels by a year time... 15 to 17 percent may continue to have very heavy n long cycle after implanon( this is becos of the progestronic effect on endometrium) ... do take hematinics as heavy bleeding may result in anemia.. 1) continue the pills as advised by your gynec for a month and see for changes in pattern 2) If it does not reduce even after pills support you need to meet your gynec for alternative methods of contraception after removing it.. Regards


The Probable causes:

due to the hormonal( progestronic) effect of nexplanon on the endometrium

Treatment plan:

1) reassurance,2) hematinics, 3) To continue pills plus nexplanon ,x 1 month... 4).. Think about removal if it's too cumbersome..


Was this answer helpful?

 | 

Related Questions:
Why do I have abdominal pain after unprotected sex?
I am bleeding while on birth control. What could be the reason?
I have heavy bleeding and spotting at times.Is there a possibility that I might have ectopic pregnancy?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have gained a lot of weight. Can this be due to my birth control pill?

Query: Hello doctor, I am a 22-year-old female. I have been prescribed by my gynecologist and have taken Larissia and Lutera birth control for four years now because back then, I had incredibly heavy and frequent periods (like a period every two weeks). Since four years, I have gained a lot of weight. Gra...  Read Full »

Are Ovral pills reliable to avoid pregnancy?

Query: Hello doctor, Can we rely 100 % on Ovral pills to avoid pregnancy? What are the side effects? Is there any other option with no side effects to avoid pregnancy for two years?  Read Full »

Does taking Krimson cause heavy bleeding?

Query: Hello doctor,I have PCOS and I visited a dermatologist for acne and hirsutism profile. She suggested me Krimson 35 for 21 days and Aldactone 50 for three months. I am on my fourth day of my periods and my bleeding had reduced but when I consumed Krimson 35 before going to sleep my bleeding increased...  Read Full »

Also Read


COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»
I have redness in my eyes. How to stop it from getting redder?
Hello doctor,I am a 16-year-old boy. I have a problem with my eyes, and I had this problem for a very long time. I do no...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.